Anaphylactic Shock During Pediatric Anesthesia: An Unexpected Reaction to Sevoflurane

Alessandro Simonini, Etrusca Brogi, Brunella Gily, Mariangela Tosca, Claudia Barbieri, Francesca Antonini, Genny Del Zotto

Research output: Contribution to journalArticlepeer-review

Abstract

During general anesthesia, while muscle relaxants, latex and antibiotics are normally considered as very common causes of anaphylactic reactions, there are no documented cases of anaphylaxis due to inhalational agents. We report the case of a 6-year-old child scheduled for adenotonsillectomy who had an anaphylactic shock reaction due to Sevoflurane. Several allergic tests were performed to detect the trigger. Drugs used during operation were tested on both patient and three matched controls. While controls were negative, the patient displayed a positive reaction to Sevoflurane. To our knowledge, this is the first published report describing an allergic reaction caused by a volatile anesthetic.

Original languageEnglish
Pages (from-to)236
JournalFrontiers in Pediatrics
Volume6
DOIs
Publication statusPublished - 2018

Fingerprint Dive into the research topics of 'Anaphylactic Shock During Pediatric Anesthesia: An Unexpected Reaction to Sevoflurane'. Together they form a unique fingerprint.

Cite this